Alert archive / Wyoming / Red Flag Warnings in 2016
Red Flag Warning 12, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Jul 22, 2016, 2:16 AM MDT for 9 counties in Wyoming. It took effect at Jul 22, 2016, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2016, 2:16 AM MDT (08:16 UTC)
- In effect from
- Jul 22, 2016, 12:00 PM MDT
- Expired
- Jul 22, 2016, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Lincoln County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Teton County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 50 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 4028 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
350 WWUS85 KRIW 220816 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 216 AM MDT FRI JUL 22 2016 ...CRITICAL FIRE WEATHER EXPECTED OVER PORTIONS OF WESTERN AND CENTRAL WYOMING THIS AFTERNOON AND EVENING... .A COLD FRONT WILL MOVE ACROSS WYOMING THIS AFTERNOON AND EVENING. A COMBINATION OF HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WIND...A WIND SHIFT...LIGHTNING AND A HAINES INDEX OF SIX WILL LIKELY BRING CRITICAL FIRE CONDITIONS TO SOME PORTIONS OF WESTERN AND CENTRAL WYOMING. WYZ414>416-221800- /O.UPG.KRIW.FW.A.0010.160722T1800Z-160723T0300Z/ /O.NEW.KRIW.FW.W.0012.160722T1800Z-160723T0300Z/ SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 216 AM MDT FRI JUL 22 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE WESTERN MOUNTAINS... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 414. FIRE WEATHER ZONE 415. FIRE WEATHER ZONE 416. * WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 MPH. GUSTY ERRATIC WINDS OF 35 TO 50 MPH POSSIBLE IN THUNDERSTORMS. * HUMIDITY...AS LOW AS 12 PERCENT. * THUNDERSTORMS... ISOLATED THUNDERSTORMS AFTER 1 PM UNTIL AROUND 9 PM WITH THE POTENTIAL FOR DRY LIGHTNING. BEST CHANCE OF THUNDERSTORMS EARLY TO MID AFTERNOON. * HAINES INDEX 6. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ283-221800- /O.UPG.KRIW.FW.A.0010.160722T2000Z-160723T0300Z/ /O.NEW.KRIW.FW.W.0012.160722T2000Z-160723T0300Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 216 AM MDT FRI JUL 22 2016 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR THE WIND RIVER BASIN... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 283. * WIND...SOUTHWEST BECOMING NORTHWEST 15 TO 25 MPH WITH GUSTS TO 30 TO 35 MPH. THE STRONGEST WINDS ARE EXPECTED AFTER THE COLD FRONTAL PASSAGE. GUSTY ERRATIC WINDS OF 35 TO 50 MPH POSSIBLE IN THUNDERSTORMS. * HUMIDITY...AS LOW AS 9 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS AFTER 3 PM WITH THE POTENTIAL FOR DRY LIGHTNING. * HAINES INDEX 6. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ288-221800- /O.NEW.KRIW.FW.W.0012.160722T1800Z-160723T0300Z/ EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- 216 AM MDT FRI JUL 22 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE EAST SLOPE OF THE WIND RIVER MOUNTAINS... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 288. * WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 MPH. GUSTY ERRATIC WINDS OF 35 TO 50 MPH POSSIBLE IN THUNDERSTORMS. * HUMIDITY...13 TO 15 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS AFTER 1 PM UNTIL AROUND 9 PM WITH THE POTENTIAL FOR DRY LIGHTNING. BEST CHANCE OF THUNDERSTORMS EARLY TO MID AFTERNOON. * HAINES INDEX 6. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ285-221800- /O.NEW.KRIW.FW.W.0012.160722T2000Z-160723T0300Z/ SOUTH BIGHORN MOUNTAINS- 216 AM MDT FRI JUL 22 2016 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR THE SOUTHERN BIG HORN MOUNTAINS... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 285. * WIND...SOUTHWEST BECOMING NORTHWEST 15 TO 25 MPH WITH GUSTS TO 30 TO 35 MPH. THE STRONGEST WINDS ARE EXPECTED AFTER THE COLD FRONTAL PASSAGE. GUSTY ERRATIC WINDS OF 35 TO 50 MPH POSSIBLE IN THUNDERSTORMS. * HUMIDITY...12 TO 15 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS AFTER 3 PM WITH THE POTENTIAL FOR DRY LIGHTNING. * HAINES INDEX 6. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
4 follow-up statements
562 WWUS85 KRIW 220957 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 357 AM MDT FRI JUL 22 2016 ...CRITICAL FIRE WEATHER EXPECTED OVER PORTIONS OF WESTERN AND CENTRAL WYOMING THIS AFTERNOON AND EVENING... .A COLD FRONT WILL MOVE ACROSS WYOMING THIS AFTERNOON AND EVENING. A COMBINATION OF HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...A WIND SHIFT...LIGHTNING AND A HAINES INDEX OF SIX WILL LIKELY BRING CRITICAL FIRE CONDITIONS TO SOME PORTIONS OF WESTERN AND CENTRAL WYOMING. WYZ288-414>416-222200- /O.CON.KRIW.FW.W.0012.160722T1800Z-160723T0300Z/ EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 357 AM MDT FRI JUL 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE EAST SLOPE OF THE WIND RIVER MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 288. * WIND...WEST TO SOUTHWEST 15 TO 20 MPH WITH GUSTS 25 TO 35 MPH. GUSTY ERRATIC WINDS OF 35 TO 55 MPH POSSIBLE IN STRONGER SHOWERS OR THUNDERSTORMS. * HUMIDITY...13 TO 17 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS AFTER 1 PM UNTIL AROUND 9 PM WITH THE POTENTIAL FOR DRY LIGHTNING. BEST CHANCE OF THUNDERSTORMS EARLY TO MID AFTERNOON. * HAINES INDEX 6. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ283-222200- /O.CON.KRIW.FW.W.0012.160722T2000Z-160723T0300Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 357 AM MDT FRI JUL 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR THE WIND RIVER BASIN... * AFFECTED AREA...FIRE WEATHER ZONE 283. * WIND...SOUTHWEST BECOMING WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS TO 25 TO 35 MPH. THE STRONGEST WINDS ARE EXPECTED AFTER THE COLD FRONTAL PASSAGE. GUSTY ERRATIC WINDS OF 35 TO 55 MPH POSSIBLE IN STRONGER SHOWERS OR THUNDERSTORMS. * HUMIDITY...AS LOW AS 9 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS AFTER 3 PM WITH THE POTENTIAL FOR DRY LIGHTNING. * HAINES INDEX 6. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ285-222200- /O.CON.KRIW.FW.W.0012.160722T2000Z-160723T0300Z/ SOUTH BIGHORN MOUNTAINS- 357 AM MDT FRI JUL 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR THE SOUTHERN BIG HORN MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 285. * WIND...SOUTHWEST BECOMING WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS TO 25 TO 35 MPH. THE STRONGEST WINDS ARE EXPECTED AFTER THE COLD FRONTAL PASSAGE. GUSTY ERRATIC WINDS OF 35 TO 55 MPH POSSIBLE IN STRONGER SHOWERS OR THUNDERSTORMS. * HUMIDITY...12 TO 17 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS AFTER 3 PM WITH THE POTENTIAL FOR DRY LIGHTNING. * HAINES INDEX 6. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
552 WWUS85 KRIW 221130 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 530 AM MDT FRI JUL 22 2016 ...CRITICAL FIRE WEATHER EXPECTED OVER PORTIONS OF WESTERN AND CENTRAL WYOMING THIS AFTERNOON AND EVENING... .A COLD FRONT WILL MOVE ACROSS WYOMING THIS AFTERNOON AND EVENING. A COMBINATION OF HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...A WIND SHIFT...LIGHTNING AND A HAINES INDEX OF SIX WILL LIKELY BRING CRITICAL FIRE CONDITIONS TO SOME PORTIONS OF WESTERN AND CENTRAL WYOMING. WYZ288-414>416-222200- /O.CON.KRIW.FW.W.0012.160722T1800Z-160723T0300Z/ EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 530 AM MDT FRI JUL 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE EAST SLOPE OF THE WIND RIVER MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 288. * WIND...WEST TO SOUTHWEST 15 TO 20 MPH WITH GUSTS 25 TO 35 MPH. GUSTY ERRATIC WINDS OF 35 TO 55 MPH POSSIBLE IN STRONGER SHOWERS OR THUNDERSTORMS. * HUMIDITY...13 TO 17 PERCENT. * THUNDERSTORMS...ISOLATED ISOLATED SHOWERS THIS MORNING THEN ISOLATED THUNDERSTORMS AFTER 1 PM UNTIL AROUND 9 PM WITH THE POTENTIAL FOR DRY LIGHTNING. BEST CHANCE OF THUNDERSTORMS EARLY TO MID AFTERNOON. * HAINES INDEX 6. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ283-222200- /O.CON.KRIW.FW.W.0012.160722T2000Z-160723T0300Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 530 AM MDT FRI JUL 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR THE WIND RIVER BASIN... * AFFECTED AREA...FIRE WEATHER ZONE 283. * WIND...SOUTHWEST BECOMING WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS TO 25 TO 35 MPH. THE STRONGEST WINDS ARE EXPECTED AFTER THE COLD FRONTAL PASSAGE. GUSTY ERRATIC WINDS OF 35 TO 55 MPH POSSIBLE IN STRONGER SHOWERS OR THUNDERSTORMS. * HUMIDITY...AS LOW AS 9 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS AFTER 3 PM WITH THE POTENTIAL FOR DRY LIGHTNING. * HAINES INDEX 6. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ285-222200- /O.CON.KRIW.FW.W.0012.160722T2000Z-160723T0300Z/ SOUTH BIGHORN MOUNTAINS- 530 AM MDT FRI JUL 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR THE SOUTHERN BIG HORN MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 285. * WIND...SOUTHWEST BECOMING WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS TO 25 TO 35 MPH. THE STRONGEST WINDS ARE EXPECTED AFTER THE COLD FRONTAL PASSAGE. GUSTY ERRATIC WINDS OF 35 TO 55 MPH POSSIBLE IN STRONGER SHOWERS OR THUNDERSTORMS. * HUMIDITY...12 TO 17 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS AFTER 3 PM WITH THE POTENTIAL FOR DRY LIGHTNING. * HAINES INDEX 6. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
379 WWUS85 KRIW 222035 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 235 PM MDT FRI JUL 22 2016 ...CRITICAL FIRE WEATHER EXPECTED OVER PORTIONS OF WESTERN AND CENTRAL WYOMING THIS AFTERNOON AND EVENING... .A COLD FRONT WILL MOVE ACROSS WYOMING THIS AFTERNOON AND EVENING. A COMBINATION OF HOT TEMPERATURES...LOW RELATIVE HUMIDITY...GUSTY WINDS...A WIND SHIFT...LIGHTNING AND A HAINES INDEX OF SIX WILL LIKELY BRING CRITICAL FIRE CONDITIONS TO SOME PORTIONS OF WESTERN AND CENTRAL WYOMING. WYZ288-414>416-230300- /O.CON.KRIW.FW.W.0012.000000T0000Z-160723T0300Z/ EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 235 PM MDT FRI JUL 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THE EAST SLOPE OF THE WIND RIVER MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 288. * WIND...WEST TO SOUTHWEST 15 TO 20 MPH WITH GUSTS 25 TO 35 MPH. GUSTY ERRATIC WINDS OF 35 TO 55 MPH POSSIBLE IN STRONGER SHOWERS OR THUNDERSTORMS. * HUMIDITY...13 TO 17 PERCENT. * THUNDERSTORMS...ISOLATED ISOLATED SHOWERS THIS MORNING THEN ISOLATED THUNDERSTORMS AFTER 1 PM UNTIL AROUND 9 PM WITH THE POTENTIAL FOR DRY LIGHTNING. BEST CHANCE OF THUNDERSTORMS EARLY TO MID AFTERNOON. * HAINES INDEX 6. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ283-230300- /O.CON.KRIW.FW.W.0012.000000T0000Z-160723T0300Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 235 PM MDT FRI JUL 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THE WIND RIVER BASIN... * AFFECTED AREA...FIRE WEATHER ZONE 283. * WIND...SOUTHWEST BECOMING WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS TO 25 TO 35 MPH. THE STRONGEST WINDS ARE EXPECTED AFTER THE COLD FRONTAL PASSAGE. GUSTY ERRATIC WINDS OF 35 TO 55 MPH POSSIBLE IN STRONGER SHOWERS OR THUNDERSTORMS. * HUMIDITY...AS LOW AS 9 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS AFTER 3 PM WITH THE POTENTIAL FOR DRY LIGHTNING. * HAINES INDEX 6. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ285-230300- /O.CON.KRIW.FW.W.0012.000000T0000Z-160723T0300Z/ SOUTH BIGHORN MOUNTAINS- 235 PM MDT FRI JUL 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR THE SOUTHERN BIG HORN MOUNTAINS... * AFFECTED AREA...FIRE WEATHER ZONE 285. * WIND...SOUTHWEST BECOMING WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS TO 25 TO 35 MPH. THE STRONGEST WINDS ARE EXPECTED AFTER THE COLD FRONTAL PASSAGE. GUSTY ERRATIC WINDS OF 35 TO 55 MPH POSSIBLE IN STRONGER SHOWERS OR THUNDERSTORMS. * HUMIDITY...12 TO 17 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS AFTER 3 PM WITH THE POTENTIAL FOR DRY LIGHTNING. * HAINES INDEX 6. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
571 WWUS85 KRIW 230313 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 913 PM MDT FRI JUL 22 2016 WYZ283-285-288-414>416-230415- /O.EXP.KRIW.FW.W.0012.000000T0000Z-160723T0300Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN-SOUTH BIGHORN MOUNTAINS- EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF- NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP- WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF- 913 PM MDT FRI JUL 22 2016 ...RED FLAG WARNINGS HAVE EXPIRED FOR PARTS OF CENTRAL AND WESTERN WYOMING... WEATHER CONDITIONS HAVE IMPROVED AND RED FLAG CONDITIONS ARE NOT EXPECTED THE REST OF THE NIGHT IN THESE AREAS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jul 21, 10:41 PM MDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 21, 10:41 PM MDT, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1041 PM MDT THU JUL 21 2016 .SHORT TERM...Tonight through Sunday (Issued at 202 PM MDT) As of now, today looks fairly similar to Wednesday. One important difference is that there is less wind than yesterday and as a result fire weather concerns are reduced somewhat. A couple of thunderstorms have already fired across southern Sweetwater County with the northern edge of the monsoonal plume. The models are showing some activity across the mountains this afternoon. However, the models do tend to overdo the coverage of storms there. Especially so in the Bighorn range where they seem to think we have been transported to the Congo rain forest. We have some POPS there but we have kept them in the slight range. There is some chance a few could drift into the basins this evening but this should be few and far between. Any convection should end shortly after midnight. Things could get interesting tomorrow. A shortwave and associated cold front will sweep across the area. The first concern is for thunderstorms. There will not be a tremendous amount of moisture to work with though. However, there will be enough forcing to bring isolated convection to much of the area into the evening. The main threat will once again by gusty winds with the large temperature/dew point spreads that would lead to some erratic downburst winds. The second concern is for temperatures. As the front approaches, a southwest breeze will develop and increase downsloping. This should bring hot temperatures. Triple digit highs look likely in the warmer spots like Greybull and Worland with 90s fairly widespread across the lower elevations. The third concern is for elevated fire danger. The combination of gusty wind and low relative humidity could bring critical fire weather conditions for portions of the west. As a result, we will issue a fire weather watch for critical zones west of the divide. One will be issued for Fremont County as well as northwest post frontal winds could get strong. Further east, wind should be lighter so we will issue a headline and not a red flag. Convection should end by midnight Friday as the front moves away to the east. Somewhat quieter conditions should return for Saturday. High temperatures should be around 5 to 10 degrees cooler behind the front. With moisture shunted to the south and high pressure building over the area all areas should be precipitation free. Relative humidity will be quite low, but with wind expected to remain light to moderate, critical fire weather is not expected at this time. Sunday looks to be fairly similar. The NAM does show some higher elevation convection over the west but the GFS has nothing. The models have also backed off on convection in the east with moving shortwave flow a bit further to the east. We maintained some slight POPS in the Bighorn range but nothing more. .LONG TERM...Sunday Night through Thursday Models in fairly good agreement through early next week with the overall synoptic pattern before differences begin to emerge Wednesday and Thursday. Generally dry zonal flow aloft to begin the work week. Thunderstorms will be off to our east Monday afternoon/evening, and monsoonal flow will be suppressed to our south. Temperatures look to be near seasonal averages. Tuesday looks to largely be a repeat of Monday with temperatures rising a couple of degrees. ECMWF does try to hint at some showers clipping the northeast, but these would likely be confined to the Bighorns. For Wednesday and Thursday, the ECMWF has a ridge building farther to our west allowing for west-northwest flow to bring energy and mid-level moisture across the north. The GFS holds off this shift until Thursday when a shortwave dives into the Intermountain West. For now, limited precipitation chances for Wednesday but did increase them for Thursday. Again, the northern-third of the forecast area will be the most likely area as the ridge looks to keep things dry over the southwest nudging into central Wyoming. Backdoor cold front through the northern forecast area could set the stage for a more active afternoon next Thursday. Of course, that is 7 days into the future, so details are likely to change. && .AVIATION.../06Z Issuance/ All terminals will prevail VFR through 06Z Saturday. However, smoke from wildfires may impact some terminal sites through Saturday morning...including KJAC, KRIW, KLND, KPNA, and KBPI. Based on current conditions will keep these terminals VFR for now. This may change by 12z if wind conditions warrant a change. On Friday a cold front will be approaching the area. This will result in a breezy to windy areas from late morning through early evening. The cold front will move into the west by 00z Saturday. East of the divide the front will move through between 02z and 06z Saturday. Isolated showers and storms will occur Friday afternoon and evening across the area. Gusty wind and breif rainfall will be the main threats from storms. && .FIRE WEATHER... ...FIRE WEATHER WATCH FOR PORTIONS OF WESTERN AND CENTRAL WYOMING... Any afternoon and evening thunderstorms should end by around midnight. A cold front will approach from the west on Friday and bring gusty southwest winds and isolated thunderstorms ahead of its passage. Critical fire weather is possible in the areas with critical fuels West of the Divide tomorrow afternoon a Fire Weather Watch has been issued. There could be a period of critical fire weather across Fremont County as well following the frontal passage. Mixing and smoke dispersal should be good to excellent. Fire conditions should ease somewhat on Saturday with less wind and cooler temperatures. && .RIW Watches/Warnings/Advisories... Fire Weather Watch from Friday afternoon through Friday evening for WYZ414>416. Fire Weather Watch from Friday afternoon through Friday evening for WYZ283. && SHORT TERM...Hattings LONG TERM...CNJ AVIATION...AR FIRE WEATHER...Hattings
Hazardous weather outlook, Jul 21, 2:41 PM MDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 241 PM MDT THU JUL 21 2016 WYZ001>020-022>030-222045- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 241 PM MDT THU JUL 21 2016 ...FIRE WEATHER WATCH FOR PORTIONS OF WESTERN AND CENTRAL WYOMING FRIDAY AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS...MAINLY ACROSS SOUTHERN WYOMING AND IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...ISOLATED LATE DAY THUNDERSTORMS...MAINLY MOUNTAINS AND FROM SWEETWATER COUNTY OVER TO SOUTHERN NATRONA. ELEVATED TO EXTREME FIRE DANGER DUE TO BREEZY TO WINDY CONDITIONS...HOT TEMPERATURES... AND VERY LOW RH. SATURDAY THROUGH WEDNESDAY...CHANCES FOR A FEW ISOLATED THUNDERSTORMS ACROSS THE FAR SOUTHERN AND EASTERN PORTIONS OF THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:13 PM MDT | Special Weather Statement | RIW | Sweetwater | 47 min |
| Jul 22, 2:49 PM MDT | Special Weather Statement | RIW | 41 min | |
| Jul 22, 4:30 PM MDT | Special Weather Statement | RIW | Fremont | 30 min |
| Jul 22, 4:34 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 26 min |
| Jul 22, 5:36 PM MDT | Special Weather Statement | RIW | 39 min |
Nearby
Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.